How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28194
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My Mom is a stroke paient. Every time she is given an

Customer Question

my Mom is a stroke paient. Every time she is given an antibiotic her bowels don't move. She was hosipitalized 2 months ago for impaction, solved with an enema. what can I do to alter this symptom.
Today she has diarrea, swollen belly and throw up. Help please!
Submitted: 9 months ago.
Category: Medical
Expert:  Dr Basu replied 9 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Antibiotic change the intestinal flora and hence the change in bowel movement.

Probiotics should be considered daily.

Culturelle 30 CT 2caps daily should be helpful.

She should also follow a healthy diet.

Low residue diet in times of diarrhea, and increase fiber intake in times of constipation.

Diarrhea can be stopped by peptobismol.

Bloating can be addressed by simethicone (GasX) strips.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable and authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/